MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
Ivtm therapy was initiated for a patient utilizing a quattro catheter (lot # 204002) to address hypothermia.The catheter was placed into the left femoral vein.After 30 hours of therapy, it was observed that the 500 ml saline bag was empty.No external saline leaks were noted by the customer.The customer performed the catheter leak check per ifu.The customer suspected the 200-250ml saline infusion into the patient's bloodstream.The catheter was replaced to continue the temperature management therapy utilizing the same console as it was verified to be functional.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The reported complaint of the quattro catheter (lot # 204002) suspected leak was confirmed during functional testing.A bonding leak was observed at the proximal end of the medial 1 balloon.The probable root cause of the reported complaint could be a latent defect in the bond.Upon visual inspection, no physical damage was observed.Dried blood residue was observed in the catheter's balloons and luer tubings.During functional testing, all infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device.Upon pressurizing the catheter up to 100 psi, a bond leak was observed at the proximal end of the medial 1 balloon, thus confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for a quattro catheter with lot number 204002.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
MDR Report Key21368791
Report Number3010617000-2025-00101
Device Sequence Number15562841
Product Code NCX
UDI-Device Identifier00849111075275
UDI-Public00849111075275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2026
Device Model NumberIC-4593AE
Device Catalogue Number8700-0783-40
Device Lot Number204002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Initial Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown